Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does black bowel movement indicate?

I m on chemotherapy for NSC Adeno -lung cancer with mets. Hb has gone down to 8.2 and I got blood transfusion a couple of times. Lately I m getting tarry black loose motions , possibly indicative of a g I Tract bleed . Occult blood is positive. Since no invasive procedures are desirable, a Gasteroenterologist had advised Sucrafil suspension. After some respite, I still keep getting the blackish green faeces. Kindly advise. Regards. Miskeen
Tue, 10 Jul 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Black color bleeding may be due to gastritis or upper GI bleed. Also possible with lower hi ulcers or clostridium difgicale infection. Need Upper GI endoscopy and treatment. Iron tablets consumption , bismuth contain antacids and sucral syrp also cause brown colour stools. Avoid spicy food and alcohol, use tablet pantoprazole before breakfast for one week. If symptoms not improved please consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am taking pantoprazole and have black stools. I was treated for bloody stool in the emergency room sunday, given 4 blood transfusions and sent...